Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Conjugate points in the Bott-Virasoro group
and the KdV equation

Author: Gerard Misiolek
Journal: Proc. Amer. Math. Soc. 125 (1997), 935-940
MSC (1991): Primary 58D05; Secondary 35Q53
MathSciNet review: 1363431
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the geometry of a right invariant metric on a central extension $\widehat {{\cal D}}(S^1)$ of the diffeomorphism group of a circle (the Bott-Virasoro group) introduced by Ovsienko and Khesin. We obtain an expression for the curvature tensor of this metric and apply it to find conjugate points in $\widehat {{\cal D}}(S^1)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58D05, 35Q53

Retrieve articles in all journals with MSC (1991): 58D05, 35Q53

Additional Information

Gerard Misiolek
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

PII: S 0002-9939(97)03711-8
Keywords: Diffeomorphism groups, KdV equation, conjugate points
Received by editor(s): October 11, 1995
Communicated by: Hal L. Smith
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia